Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Doctors' Answers to "Frequently Asked Questions" - Eye Problems
Related Info: Eye Diseases
Tingling with eye movement [posted
Answer: Have your visual fields been tested? Since the optic nerve crosses right by the pituitary, there is a potential for involvement of the optic nerve with the adenoma. However, most likely an interaction with one of the medications. The tone issue suggests that something is amiss in your inner ear. This would probably have nothing to do with the pit adenoma, but is a normal dysfunction that's pretty common.
Eye Allergy [posted
Answer: Sorry, too far out of my league.
behind eye [posted 1/4/99]
Answer: Did you see an eye doctor? You're assuming a vascular cause, when I would want to ensure that you don't have glaucoma. A neurologist would follow, an optho-neurologist if one is available in your home town.
Syndrome [posted 12/08/98]
Answer: Probably permanent, but, could improve over time.Serotonin Reuptake Inhibitor Discontinuation Syndrome [posted 12/04/98]
Question: I am an optometrist. I recently had a 26 y.o. w/f present to me complaining of a sudden, marked dizziness when she moves her eyes in an extreme gaze, particularly if the eye movement is rapid. She does not note the dizziness at any other time. She is on no other meds and systemic history is otherwise unremarkable. Her dilated exam, pupils, visual fields and several ancillary tests were normal. She later reported to me that she had been successfully taking Paxil for depression for 2 years. She discontinued use on her own 4 months prior because she felt she no longer needed it. The dizziness symptoms began at approximately the same time. I completed a MedLine search and found numerous references to Serotonin Reuptake Inhibitor Discontinuation Syndrome. With the onset of the symptoms correlating with the cessation of the drug, it is my feeling that they are related. I am referring her back to the prescribing doctor. Please comment on this Syndrome. Do you have any other suggestions? Thank you.
Answer: Possible, but, I would be reluctant to believe that it would last four months. There is some disagreement about whether the syndrome really exists;but, a lot of patients report similar symptoms, so it seems that it does in at least some patients. I have a few patients who have had symptoms for 2-3 weeks never as long as a month. I'd look for other reasons. Good luck.
Seeing Spots [posted 11/10/98]
Answer: Proably floaters;but, seen a opthalmologist.
"Floaters" or Spot in Your
Line of Vision [posted 10/21/98]
Answer: Usually permanent.
Eye Problems Post Scopolamine Use
Answer: The uneven pupils should have gone away in a few days-see your physician for an evaluation.
Vision Problems & Glucose [posted
Answer: Well, the glucose can be contributing. When it is returned to normal after stopping the steroids or with treatment with insulin/other, see if the blurriness persists.
Eye Infection [posted 10/1/98]
Answer: Wouldn't expect it to.
Eye Infection [posted 10/1/98]
Answer:Crusty eyes are usually an infection. Often it is not clear whether this is viral or bacterial-a culture can help. However, we usually treat with antibiotic eye drops awaiting the culture.
Blind In One Eye [posted 8/14/98]
Answer: I suspect one has little/nothing to do with the other. However, if there is a connection it is in the cavernous sinus underlying the brain. The optic nerves pass just above this and a mass or infection here could be a uniting factor. The mouth, nose etc., all drain through the cavernous sinus. A CT or MRI of the head will see the cavernous sinus.
Viral Eye Infection [posted
Answer: Few viral infections can be treated - the exception being herpes infections. However, we usually prescribe antibiotics to ensure that it is not a bacterial infection.
Eye Problem [posted 8/11/98]
Answer: Were your specialists retina specialists? If so, I don't know what to guess. If the problem does not persist, it would not be a permanent or disabling condition. I suspect your are stretching areas of your retina where you previously had surgery. This actually happens to most people (who haven't had surgery) as they age. They experience the "flashbulb" of stretching on the retina.
Pink Eye [posted 8/5/98]
Answer: Usually thought to be a viral infection. Treatment is symptomatic since antivirals for treating eye infections are basically limited to herpes infections. It is probably contagious for up to one week depending on circumstances.
Answer: Some possibilities: Myasthenia Gravis, Optic neuritis, Syphilis, Sarcoidosis. These are listed in order of most likely to least likely.
Answer: There are two possibilities. First, that you have a systemic problem like Diabetes Mellitus. Second, that you have a return of your previous ocular problem. Call your eye doctor again to be examined.
"Choked Optic Nerve"
Answer: I assume that other tests than anti-thrombin III were ordered. This is a
minimal variation from normal. Were lupus anticoagulants and Factor V leigands checked?
Anyway, the only effective anticoagulants currently are aspirin and coumadin. There is
Ticlid;but, it can be very toxic as well as expensive. I certainly would recommend
aspirin. Some patients take a very small dose of coumadin. You must know that the side
effects of coumadin are dose related. A small dose rarely causes side effects or excessive
bleeding. Some patients take aspirin and one mg of coumadin. It would be hard to advocate
systemic anticoagulation. However, I doubt you are interested in a stroke. Did you have an
echocardiogram and an MRI angiogram?
Back to Doctor FAQ main page.
Send your impressions, comments, thoughts, etc. to email@example.com